Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sf_chavez

Accutane -- With Duac Gel and Tazorac Cream

Recommended Posts

Hello all,

I'm on day 12 of Accutane with great results so far and very little side effects. I'm still using my Duac in the morning and Tazorac at night since my skin has not experienced any drying out (I'm also using an oxygen moisturizer).

My derm told me not to use my topicals when on Accutane because they would be too drying. Since I've not had any issues with this, I'm still using them.

Besides possible drying out, could there be any other negative effects with using topicals while on Accutane?

Share this post


Link to post
Share on other sites

Well - I know while on Accutane you are not supposed to take additional Vitamin A from supplements such as multi-vitamins. Also, "Tazorac is a vitamin A derivative and is also known as a topical retinoid."

So I would suggest not using the Tazorac anymore at the very least.

Share this post


Link to post
Share on other sites

To the best of my knowledge, you don't really absorb the Vitamin A in topically applied Taz to any measureable extent. I'd be concerned mainly with the dryness which isn't a factor for you yet. The only other thing i can think of is that Taz causes thinning of the skin, and so does isotretinoin, but again if you aren't noticing increased thinness (usually mainfesting as fragility of the skin) i wouldn't worry about it.

The standard response is to use no topical treatments alongside isotretinoin, but a few people can tolerate them all through a course. Discontinue at the first sign of dryness.

Share this post


Link to post
Share on other sites

Thanks for the input. I'm going to my derm tomorrow to see an aesthetician they have on staff. I'll ask her, as well as pose the question to my doctor.

Thanks for your feedback!

Share this post


Link to post
Share on other sites

Uhh, stop taking tazorac. I have no idea what Duac is.

Your skinn will dry up, and if you're on Tazorac when it does, you won't be a happy camper...It'll be much worse.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×